Illinois, 2013Damaging Winds in Illinois, July 19, 2013
July 19, 2013 · NWS LOT · 2 events in 1 county or zone
A broken line of severe thunderstorms dropped south across far northeastern Illinois producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of severe thunderstorms dropped south across far northeastern Illinois producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 19, 6:41 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 19, 6:41 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT FRI JUL 19 2013
.MESOSCALE DISCUSSION...740 PM...
SCATTERED STORMS CONTINUE TO SHOW AN UPTICK IN INTENSITY AND
COVERAGE ACROSS FAR NORTHERN ILLINOIS BACK WSW TO THE QUAD
CITIES. MUCH OF THIS CONVECTION IS ON A PRE-FRONTAL CONVERGENCE
AREA ABOUT 50-75 MILES AHEAD OF THE COOL FRONT. THIS CONVERGENT
ZONE CERTAINLY NOW LOOKS TO BE THE PRIMARY FOCUS WITH STORM
OUTFLOWS THEN DRIVING NEW DEVELOPMENT. RADAR BEHAVIOR OF THE
STORMS ON DVN AND OUR RADAR INDICATE THEY OUR SWEEPING OUTFLOWS
OUT QUICKLY FROM THEM.
THE 00Z DVN RAOB INDICATED 3300 J/KG WITH STEEP LOW-LEVEL LAPSE
RATES AND A GENERALLY HIGH LCL OF 5300 FT. NEARBY OBSERVATIONS
ALSO INDICATE CLOUDS BASES NEAR 6000 FT. RAP ANALYZED DOWNDRAFT
CAPE IS A VERY HIGH 1200-1700 J/KG. THIS ALL FAVORS MICROBURST
POTENTIAL WITH THE ISOLATED STRONGEST STORMS...ESPECIALLY WITH
DEEP WARM CLOUD LAYERS. EVEN SOME OF THE OUTFLOWS THEMSELVES COULD
HAVE GUSTINESS IN EXCESS OF 40 MPH A WAYS /20+ MILES/ FROM THE
STORM CORES THROUGH JUST QUICK PROPAGATION IN THIS TYPE OF
ENVIRONMENT. BUT AGAIN COVERAGE ON THESE STRONGER DOWNDRAFTS IS
LIKELY TO BE ISOLATED. THE HIGH WET BULB ZERO HEIGHT OF 12400 FT
ON THE DVN RAOB CONTINUES TO INDICATE HAIL IS OF A LOW THREAT AND
IT TOOK A VERY LARGE CORE TO GET JUST PENNY SIZE IN THE DVN CWA
THUS FAR. INDIVIDUAL CORE MOTIONS AT THEIR FIRST DEVELOPMENT ARE
VERY SLOW AND WOULD BE WHERE THE HEAVIEST RAIN IS MOST
FAVORED...THOUGH LOCALLY HEAVY RATES ARE LIKELY UNDER ANY STORMS
THIS EVE.
GIVEN THE ENVIRONMENT THE STORMS ARE LIKELY TO CONTINUE TO
MAINTAIN THEIR INTENSITY AND COVERAGE THROUGH 9-10 PM BUT THEN MAY
SHOW A DIMINISHING AS BOUNDARY LAYER WINDS DECREASE AND OVERALL
CONVERGENCE EASES INTO THE EVE. ALSO SURFACE-BASED LIFTING OF
PARCELS OFF OF OUTFLOWS MAY REQUIRE MORE AND MORE LATER INTO THE
EVE AND EARLY OVERNIGHT. CONVECTIVE ALLOWING MODELS...WHILE
GENERALLY HAVING STRUGGLED MUCH OF TODAY WITH TOO MUCH ACTIVITY
/POSSIBLY DUE TO THE HIGH CAPE/...HAVE GENERALLY AGREED FOR SEVERAL
RUNS THAT A DIMINISHING TREND WOULD OCCUR LATE IN THE EVE INTO
OVERNIGHT.
TIMING WOULD FAVOR THESE NEARBY OR INTO THE DOWNTOWN CHICAGO AREA
BY 930-1030 PM TAKING INTO ACCOUNT SOME POSSIBLE QUICKER
PROPAGATION AND POSSIBLE DEVELOPMENT ON OUTFLOWS. SOME GUSTINESS
IS FAVORED UNDER AND NEAR STORMS. IT WOULD APPEAR THAT BY MIDNIGHT
THE STORMS...AT LEAST WHAT IS LEFT OF THEM...WOULD HAVE EVOLVED
ESE.
MTF
&&
.DISCUSSION...
316 PM CDT
THE MAIN FORECAST CONCERNS WILL FIRST FOCUS ON CONVECTIVE TRENDS
THIS EVENING AND OVERNIGHT...AND ALSO THE HEAT THROUGH THIS EVENING.
HOWEVER...OTHER CONCERNS IN THE FORECAST PERIOD WILL BE ADDITIONAL
THREATS OF CONVECTION/MCS'S LATER THIS WEEKEND INTO EARLY NEXT WEEK.
A COLD FRONTAL BOUNDARY IS CURRENTLY DROPPING SOUTHWARD ACROSS
SOUTHERN WISCONSIN. LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY HAS
REMAINED FAIRLY WEAK AS A WELL MIXED WARM SECTOR HAS PRODUCED
SOUTHWESTERLY FLOW RELATIVELY PARALLEL WITH THE SURFACE FRONT. AS A
RESULT OF THIS...STORM DEVELOPMENT HAS REMAINED ISOLATED THUS FAR.
IN SPITE OF THIS ADDITIONAL STORMS ARE STILL EXPECTED TO DEVELOP
THROUGH THE AFTERNOON. FOR MORE INFO ON THESE STORMS REFERENCE THE
MESO DISCUSSION ABOVE.
THUNDERSTORMS WILL LIKELY BECOME HIGHER IN AERIAL COVERAGE EARLY
THIS EVENING AS LOWER LEVEL MOISTURE CONVERGENCE INCREASES AHEAD THIS
BOUNDARY. IT APPEARS THE FRONT WILL BE SLOW TO CLEAR NORTHERN
ILLINOIS...POSSIBLY NOT PASSING SOUTH OF CHICAGO UNTIL AFTER 03 UTC
THIS EVENING. THEREFORE...THUNDERSTORMS WILL BE POSSIBLY THROUGH AT
LEAST EARLY TO MID EVENING ACROSS MUCH OF ILLINOIS. THERE WILL STILL
BE A THREAT FOR STORMS TO PRODUCE MICROBURSTS WITH ISOLATED AREAS OF
STRONG DAMAGING WINDS INTO THIS EVENING AS DOWNDRAFT CAPE WILL
REMAIN IN EXCESS OF 1,000 J/KG. HOWEVER...THE OTHER THREAT WILL BE
TORRENTIAL DOWNPOURS WITH THESE THUNDERSTORMS. THE RICH THETA-E
AIR...WITH PWATS UP AROUND 2 INCHES WILL PROVIDE AMPLE CONDITIONS
FOR VERY HEAVY RAINFALL FROM THESE STORMS. MY CONCERN IS THAT AS THE
LOWER LEVEL CONVERGENCE INCREASES ALONG THE LOWER LEVEL FRONTAL
ZONE...THAT SOME OF THESE STORMS COULD TRAIN...WITH A NEARLY
EASTERLY CLOUD BEARING FLOW AROUND 25 KT EXPECTED...WHICH SHOULD BE
NEARLY PARALLEL TO THE BOUNDARY. IT APPEARS THE MAIN THREAT FOR THIS
WILL BE PRIMARILY SOUTH OF CHICAGO ACROSS MY EAST CENTRAL ILLINOIS
AND NORTHWESTERN ILLINOIS COUNTIES. I HAVE MAINTAINED THE HEAVY RAIN
WORDING IN THESE AREAS...ESPECIALLY THIS EVENING. THESE STORMS COULD
EASY DROP 1 TO 2 INCHES PER HOUR...AND IF THE STORMS TRAIN OVER THE
SAME AREAS THERE COULD BE SOME LOCALIZED AREAS OF HIGH RAINFALL
AMOUNTS. THIS WILL NEED TO BE WATCHED THIS EVENING. CONFIDENCE IN
WIDESPREAD HYDRO CONCERNS IN LOW...THEREFORE NO HEADLINES ARE
PLANNED.
THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN COULD CONTINUE
OVERNIGHT ACROSS MY FAR SOUTHERN COUNTIES AS IT APPEARS THE FRONTAL
BOUNDARY WILL BE SLOW TO MOVE ACROSS THESE AREAS. HOWEVER...IT
APPEARS THAT THE FRONT SHOULD CLEAR THE AREA BY EARLY SATURDAY
MORNING...ENDING THE THREAT FOR STORMS.
I WILL LEAVE THE HEAT HEADLINES AS IS...WITH AN ENDING TIME AT 00
UTC THIS EVENING. WITH THE DEW POINTS MIXING OUT INTO THE UPPER 60S
THE HEAT INDEX HAS NOT BEEN MUCH ABOVE 100. SO ALTHOUGH THE FRONT
WILL NOT MOVE THROUGH TILL TONIGHT...IT APPEARS THE BIG HEAT WILL BE
OVER BY 00 UTC...WITH COOLER AND LESS HUMID AIR TO MOVE IN LATER
TONIGHT.
SATURDAY AND SUNDAY WILL BE COOLER...WITH HIGHS MAINLY IN THE LOW TO
MID 80S...WITH AN ONSHORE FLOW. DRY CONDITIONS ARE EXPECTED FOR MUCH
OF THE WEEKEND. HOWEVER...THE CHANCE FOR MORE STORMS WILL INCREASE
LATE SUNDAY AND SUNDAY NIGHT AS ANOTHER DISTURBANCE APPROACHES THE
AREA. IT CURRENTLY APPEARS THE MAIN FOCUS MAY BE ACROSS THE SOUTHERN
HALF TO TWO THIRDS OF MY AREA...BUT THE POTENTIAL FOR SOME
ADDITIONAL HEAVY RAIN AREA POSSIBLE INTO EARLY MONDAY.
SUBSIDENCE IN THE WAKE OF THIS DISTURBANCE MAY LEAD TO LITTLE TO NO
CONVECTIVE ACTIVITY MONDAY AFTERNOON AND NIGHT. I HAVE THEREFORE
TRENDED POPS DOWN SIGNIFICANTLY FOR THIS TIMEFRAME. HOWEVER...A
FAIRLY DISTURBED WEST-NORTHWESTERLY FLOW ALOFT OVER THE CENTRAL
CONUS WILL LIKELY DRIVE ANOTHER DISTURBANCE OR TWO ACROSS THE AREA
ON TUESDAY. THIS WILL PRODUCE ANOTHER DECENT CHANCE OF THUNDERSTORMS
TUESDAY INTO TUESDAY EVENING.
ONCE THIS DISTURBANCE MOVES THROUGH...THE FLOW ALOFT LOOKS TO AMPLIFY
SOME...WITH BUILDING HEIGHTS ACROSS THE WESTERN CONUS. THIS SHOULD
ALLOW A COLD FRONT AND AREA OF SURFACE HIGH PRESSURE TO SHIFT
SOUTHWARD ACROSS THE GREAT LAKES REGION. THIS SHOULD RESULT IN THE
MAIN THREAT FOR CONVECTIVE ACTIVITY SHIFTING SOUTH OF THE REGION FOR
WEDNESDAY THROUGH THURSDAY...WITH A CONTINUATION OF COOL
TEMPERATURES INTO LATER NEXT WEEK.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* ISOLD-SCT SHRA/TSRA AFFECTING THE AREA THROUGH APPROX 3/4Z.
* BRIEF IFR VSBY AND GUSTY WINDS IN AN CELL THAT PASSES OVERHEAD.
* WINDS SHIFTING NORTHWEST EARLY TONIGHT WITH COLD FRONTAL
PASSAGE.
* NORTH WINDS SATURDAY MORNING TURNING NORTHEAST.
MDB
//DISCUSSION...UPDATED 00Z...
SHRA/TSRA CONTINUE TO SLOWLY DEVELOP WITH THE LATEST DEVELOPMENT
OCCURRING NEAR THE IL/WI BORDER WHERE A NEW CU FIELD POPPED UP IN
THE LAST HOUR. ADDITIONAL SPOTTY ACTIVITY IS OCCURRING TO THE
NORTHWEST ALONG THE FRONT AND ALSO OUT TO THE WEST ACROSS EASTERN
IOWA. ALL OF THIS ACTIVITY WILL GRADUALLY MOVE EAST-SOUTHEAST OVER
THE NEXT SEVERAL HOURS. COVERAGE STILL LOOKS ISOLD-SCATTERED SO
THERE IS A CHANCE THE TERMINALS WILL NOT ALL BE DIRECTLY AFFECTED
BUT WILL STICK WITH VCTS/TEMPO TS MENTION FOR A FEW HOURS THIS
EVENING. ANY CELL WILL LIKELY BRING VERY HEAVY DOWNPOURS AND IFR
VSBY WITH THE STRONGEST ALSO BRINGING THE POTENTIAL FOR GUSTY
WINDS. OTHERWISE...WEST-SOUTHWEST WINDS WILL BE EASING THEN TURN
NORTHWEST LATE THIS EVENING/EARLY TONIGHT AS A COOL FRONT PASSES.
WINDS WILL THEN TURN NORTH SATURDAY MORNING THEN NORTHEAST BY
EARLY SATURDAY AFTERNOON. AN UPPER LEVEL TROUGH WILL BE PASSING
LATE IN THE DAY SO THERE MAY BE AN INCREASE IN VFR CLOUD COVER AS
WELL AS A ROGUE SHOWER OR TWO.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN TIMING OF SHRA/TSRA WINDOW.
* HIGH CONFIDENCE IN BRIEF IFR VSBY UNDER SHRA/TSRA...MEDIUM
CONFIDENCE THAT WIND GUSTS COULD ALSO OCCUR.
* HIGH CONFIDENCE IN WIND TRENDS WITH MEDIUM CONFIDENCE IN TIMING
OF CHANGES.
MDB
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY...CHANCE SHRA/TSRA AFTERNOON-OVERNIGHT.
MONDAY...CHANCE SHRA/TSRA EARLY.
TUESDAY...CHANCE SHRA/TSRA.
WEDNESDAY AND THURSDAY...VFR.
MDB
&&
.MARINE...
329 PM CDT
INITIAL CONCERN IN THE NEARSHORE WITH GUSTY WEST-SOUTHWEST WINDS
OCCASIONALLY TO 30 KT AHEAD OF A COLD FRONT. WITH SLOW PROGRESS OF
FRONT...IT IS POSSIBLE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED
FOR A FEW HOURS INTO MID EVENING. ALSO A FEW GUSTY STORMS ARE
POSSIBLE THROUGH EARLY EVENING...WITH AN OUTSIDE CHANCE FOR GUSTS
OVER 50 KT. THIS INCLUDES THE OPEN WATERS.
BEHIND THE FRONT...A STRONG PUSH OF COOL AIR FOR THIS TIME OF YEAR
WILL MOVE DOWN THE LAKE RESULTING IN INCREASING NORTHERLY
WINDS...FIRST ON THE NORTH HALF SHIFTING TO THE SOUTH HALF DURING
THE DAY SATURDAY. THERE MAY BE OCCASIONAL GUSTS TO 30 KT OVER THE
OPEN WATERS. THEN HIGH PRESSURE WILL BUILD OVER THE LAKE BY SUNDAY
AND WINDS WILL DIMINISH. THOUGH LOW PRESSURE WILL MOVE OVER THE
REGION EARLY NEXT WEEK AND A COLD FRONT WILL PUSH ACROSS THE LAKE
BY TUESDAY...WINDS LOOK TO REMAIN FAIRLY LIGHT OUT OF THE SOUTH
UNTIL THE COLD FRONT PASSAGE. THEN AFTER THE FRONTAL PASSAGE LATE
TUESDAY...THERE COULD POTENTIALLY BE A PERIOD OF MODESTLY STRONGER
NORTHERLY WINDS FOLLOWED BY AN EXTENDED PERIOD OF LIGHT WINDS MID
TO LATE NEXT WEEK AS HIGH PRESSURE SPREADS ACROSS THE GREAT LAKES.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 19, 2:56 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT FRI JUL 19 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
202100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
356 PM CDT FRI JUL 19 2013 /456 PM EDT FRI JUL 19 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
TORRENTIAL DOWNPOURS POSSIBLY PRODUCING LOCALIZED FLOODING.
ISOLATED DAMAGING WIND GUSTS OVER 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE PROBABLE TO DEVELOP LATE THIS
AFTERNOON OR EARLY EVENING ACROSS NORTHERN ILLINOIS. THESE
STORMS WILL GRADUALLY SHIFT ACROSS EAST CENTRAL ILLINOIS AND
NORTHWEST ILLINOIS LATER THIS EVENING AND INTO THE OVERNIGHT
HOURS.
DISCUSSION:
A COLD FRONT WILL APPROACH THE AREA THIS EVENING RESULTING IN
AT LEAST SOME SCATTERED THUNDERSTORMS DEVELOPING. STRONG
INSTABILITY COULD ALLOW FOR SOME ISOLATED SEVERE STORMS TO
PRODUCE LOCALLY DAMAGING WIND GUSTS...HOWEVER WEAK WINDS ALOFT
SHOULD GENERALLY KEEP THE OVERALL MAGNITUDE AND COVERAGE OF
SEVERE THUNDERSTORMS RATHER LOW. THESE THUNDERSTORMS WILL ALSO
BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHERE THEY
OCCUR...AND THIS COULD RESULT IN SOME MINOR LOCALIZED FLOODING.
OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE WITH HEAT INDICES
AROUND 100 THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WHILE A MAJORITY OF THE TIME WILL BE DRY...THERE IS A CHANCE FOR
A COUPLE PERIODS OF THUNDERSTORMS LATE SUNDAY INTO MONDAY AND
AGAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED EARLY THIS EVENING.
&&
LMZ740>745-202100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
356 PM CDT FRI JUL 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE PROBABLE THIS EVENING. SOME OF THE
STORMS COULD PRODUCE WIND GUSTS TO LOCALLY OVER 50 KNOTS ALONG
WITH FREQUENT CLOUD TO LAKE LIGHTNING.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WHILE A MAJORITY OF THE TIME WILL BE DRY...THERE IS A CHANCE FOR
A COUPLE PERIODS OF THUNDERSTORMS LATE SUNDAY THROUGH EARLY
MONDAY...AND AGAIN ON TUESDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
356 PM CDT FRI JUL 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY THIS EVENING...ESPECIALLY
ACROSS SOUTHERN LAKE MICHIGAN. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO LOCALLY OVER 50 KNOTS ALONG WITH FREQUENT CLOUD TO
LAKE LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES SUNDAY THROUGH
TUESDAY...ESPECIALLY OVER SOUTHERN PORTIONS OF THE LAKE.
&&
KJB
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jul 19, 7:33 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
833 PM CDT FRI JUL 19 2013
ILZ004-005-011-012-200200-
BOONE IL-DE KALB IL-KANE IL-MCHENRY IL-
833 PM CDT FRI JUL 19 2013
...SPECIAL WEATHER STATEMENT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GENOA...MOVING EAST AT 40 MPH.
WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
GENOA... KINGSTON... HAMPSHIRE...
HUNTLEY... LAKEWOOD... SLEEPY HOLLOW...
GILBERTS... ALGONQUIN... LAKE IN THE HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4225 8828 4194 8828 4203 8880 4218 8880
TIME...MOT...LOC 0133Z 276DEG 34KT 4208 8862
BMD
Special weather statement, Jul 19, 7:44 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
844 PM CDT FRI JUL 19 2013
ILZ008-010-200230-
LEE IL-OGLE IL-
844 PM CDT FRI JUL 19 2013
...SPECIAL WEATHER STATEMENT...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DIXON...MOVING EAST AT 40
MPH.
WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
WALTON... DIXON... AMBOY...
FRANKLIN GROVE... ASHTON...
OTHER LOCATIONS AFFECTED...
LEE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4188 8964 4192 8911 4164 8912 4168 8964
TIME...MOT...LOC 0144Z 271DEG 35KT 4177 8959
BMD
Special weather statement, Jul 19, 7:57 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
857 PM CDT FRI JUL 19 2013
ILZ005-006-012>014-200230-
COOK IL-DUPAGE IL-KANE IL-LAKE IL-MCHENRY IL-
857 PM CDT FRI JUL 19 2013
...SPECIAL WEATHER STATEMENT...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST DUNDEE...MOVING EAST AT 45 MPH.
WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
EAST DUNDEE... WEST DUNDEE... SLEEPY HOLLOW...
ELGIN... CARPENTERSVILLE... HOFFMAN ESTATES...
STREAMWOOD... BARRINGTON... HANOVER PARK...
OTHER LOCATIONS AFFECTED...
ELGIN COMMUNITY COLLEGE...HARPER COLLEGE...OAKTON COMMUNITY
COLLEGE...SCHAUMBURG BOOMERS BASEBALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4220 8787 4195 8787 4199 8834 4216 8833
TIME...MOT...LOC 0157Z 275DEG 39KT 4208 8826
BMD
Thunderstorm Wind, Cook
- When
- July 19, 8:14 PM CST
- Where
- Cook County, 1.24 mi NW of Hoffman Estates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.060, -88.140
Winds were estimated between 55 and 60 mph on the north side of Hoffman Estates.
Thunderstorm Wind, Cook
- When
- July 19, 8:17 PM CST
- Where
- Cook County, 1.29 mi SSE of Arlington Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.062, -87.992
A large tree limb was blown down on South Salem Lane in Arlington Heights.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 19 to 21, 20138 deaths · 9 events
- Lightning Strike in Arizona, July 19, 20131 death · 1 event
- Flash Flooding and Dust Storm in Nevada, July 19 to 22, 2013$2.2 million · 1.75 in hail · 14 events
- Wildfire in Washington, July 19 to 20, 2013$1.5 million · 1 event
- Damaging Winds in Vermont, July 19, 2013$385,000 · 65 kt wind · 29 events
- Hail and Lightning Strike in New York, July 19, 201312 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Michigan, July 19 to 20, 2013$43,000 · 1 in hail · 61 events
- Damaging Winds in Michigan, July 19, 2013$440,000 · 61 kt wind · 7 events
- Damaging Winds in New York, July 19, 2013$250,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 19, 2013$195,000 · 61 kt wind · 19 events
- Flash Flooding and Hail in New Mexico, July 19, 2013$188,000 · 1 in hail · 15 events
- Flash Flooding in New Mexico, July 19 to 20, 2013$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468878, 468879.